Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the spectrum of frequently hypercyclic operators


Author: Stanislav Shkarin
Journal: Proc. Amer. Math. Soc. 137 (2009), 123-134
MSC (2000): Primary 47A16, 37A25
Published electronically: August 28, 2008
MathSciNet review: 2439433
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A bounded linear operator $ T$ on a Banach space $ X$ is called frequently hypercyclic if there exists $ x\in X$ such that the lower density of the set $ \{n\in\mathbb{N}:T^nx\in U\}$ is positive for any non-empty open subset $ U$ of $ X$. Bayart and Grivaux have raised a question whether there is a frequently hypercyclic operator on any separable infinite dimensional Banach space. We prove that the spectrum of a frequently hypercyclic operator has no isolated points. It follows that there are no frequently hypercyclic operators on all complex and on some real hereditarily indecomposable Banach spaces, which provides a negative answer to the above question.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16, 37A25

Retrieve articles in all journals with MSC (2000): 47A16, 37A25


Additional Information

Stanislav Shkarin
Affiliation: Department of Pure Mathematics, Queens’s University Belfast, University Road, Belfast, BT7 1NN, United Kingdom
Email: s.shkarin@qub.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09655-X
PII: S 0002-9939(08)09655-X
Keywords: Frequently hypercyclic operators, hereditarily indecomposable Banach spaces, quasinilpotent operators
Received by editor(s): July 26, 2007
Published electronically: August 28, 2008
Additional Notes: Partially supported by Plan Nacional I+D+I grant No. MTM2006-09060 and Junta de Andalucía FQM-260.
Communicated by: Marius Junge
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.